Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 29, 2012Lumpkin County, White County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 29, 2012, 2:37 PM EDT for Lumpkin County, White County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2012, 2:37 PM EDT (18:37 UTC)
Expired
Aug 29, 2012, 3:30 PM EDT
In force
53 min
Issued by
NWS Atlanta, GA

Counties Lumpkin County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 153 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS82 KFFC 291837
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT WED AUG 29 2012

GAZ015-016-291930-
237 PM EDT WED AUG 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE AND LUMPKIN
COUNTIES UNTIL 330 PM EDT...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SAUTEE TO NIMBLEWILL...MOVING SOUTHEAST AT
10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND...SMITHGALL 
WOODS CONSERVATION AREA...UNICOI STATE PARK...ANNA RUBY 
FALLS...HELEN...SAUTEE...CLEVELAND AND DAHLONEGA. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3477 8363 3465 8365 3454 8361 3450 8366
      3450 8384 3446 8389 3447 8393 3442 8398
      3447 8411 3454 8419 3460 8419 3466 8413
      3464 8404 3473 8397 3474 8391 3473 8384
      3476 8382 3480 8368
TIME...MOT...LOC 1836Z 315DEG 9KT 3472 8364 3464 8397
          3458 8417

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 29, 1:30 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 29, 1:30 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT WED AUG 29 2012

.UPDATE...
HAVE MADE MINOR ADJUSTMENTS TO THE POPS GRIDS AS CONVECTION IS SLOW
TO BEGIN. NO OTHER CHANGES PLANNED.

&&

.PREV DISCUSSION... /ISSUED 519 AM EDT WED AUG 29 2012/

SHORT TERM /TODAY THROUGH THURSDAY/...
MAIN PROBLEM IN THE SHORT TERM IS COVERAGE AND TIMING OF SHRA/TSRA.
RICH MOISTURE FROM ISAAC CONTINUES TO STREAM EAST FROM THE CENTER
OVER THE STATE WITH WEAK FRONTAL ZONE OVER NORTH GA GOING NOWHERE
FAST. VERY FAVORABLE WAA PATTERN IN LOW LEVELS WILL ALLOW FAIRLY
WIDESPREAD SHRA WITH SOME TSRA TO DEVELOP BY MIDDAY. RAINFALL COULD
BE HEAVY WHERE IT OCCURS BUT ACCUMULATIONS AT ANY ONE SPOT SHOULD
REMAIN NO GREATER THAN AN INCH WITH LOCALLY HIGHER AMOUNTS. TOTAL
RAINFALL THROUGH FRIDAY SHOULD NOT EXCEED TWO INCHES AT ANY ONE
SPOT. MODELS IN PRETTY GOOD AGREEMENT ON COVERAGE TODAY. AFTER
FAIRLY QUIET NIGHT WITH LOSS OF INSOLATION...SIMILAR PATTERN
EXPECTED THURSDAY WITH RICH MOISTURE AND NEARBY FRONT. WAA WILL BE A
LITTLE WEAKER SO SOMEWHAT LESS COVERAGE OF SHRA/TSRA EXPECTED. USED
HRRR/LOCAL WRF/SREF/SNELSON BLEND FOR NEAR TERM POPS TRENDING TO
MAV/MET BLEND FOR THURS/FRI. TEMPERATURES WILL HAVE LIMITED DIURNAL
RANGE.

SNELSON

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MAIN FOCUS WILL CONTINUE TO BE THE INFLUENCE FROM ISAAC AND ITS
REMNANTS AS THE SYSTEM EVENTUALLY MAKES ITS WAY INTO INLAND PORTIONS
OF THE CONUS WHERE A BROAD UPPER RIDGE OF HIGH PRESSURE WILL BE IN
PLACE. BOTH THE GFS AND ECMWF ARE IN GENERAL AGREEMENT WITH THE
OVERALL POSITIONING AND TIMING OF THE SYSTEM...WHICH ALSO ALIGNS
WELL WITH THE NHC OFFICIAL POSITIONS. AS ISAAC GRADUALLY MOVES
INLAND TAKING ON A MORE NWD TO NNWWD TRACK...IT LOOKS TO BE A
TROPICAL DEPRESSION NEAR ARKLATEX BY THE START OF THE LONG TERM THEN
BEGIN AN EXTRATROPICAL TRANSITION TRACKING NEWD ACROSS MO BY FRIDAY
NIGHT. DURING THIS TIME THERE IS RELATIVELY WEAK STEERING FLOW OTHER
THAN THIS EVENTUAL CLOCKWISE MOVEMENT DUE TO THE UPPER RIDGE. IT IS
NOT UNTIL SUNDAY INTO MONDAY WHEN THIS SYSTEM BECOMES MORE ABSORBED
INTO THE UPPER FLOW AS IT BECOMES MORE ZONAL ALOFT AND THEN A
SHORTWAVE TROUGH IS PROGGED TO COME INTO PHASE WITH IT ACROSS THE
OHIO VALLEY...FINALLY KICKING THE SYSTEM OFF THE EAST COAST BY
WEDNESDAY.

IN THE MEAN TIME THE FORECAST AREA REMAINS IN A RELATIVELY MOIST
ENVIRONMENT AND MOSTLY SOUTHERLY TO SOUTHWESTERLY LOW LEVEL FLOW
INTO EARLY NEXT WEEK...BEFORE A COLD FRONT ASSOCIATED WITH THE
REMNANT EXTRATROPICAL LOW LOOKS TO PUSH SOUTHEASTWARD INTO THE AREA
ON TUESDAY INTO WEDNESDAY. WILL THEREFORE CONTINUE POPS THROUGHOUT
THE LONG TERM WITH MOSTLY CHANCE POPS DURING THE DAYTIME AND CHANCE
TO SLIGHT FOR THE OVERNIGHTS. QPF LOOKS TO BE RATHER SPACED OUT AND
NOT OF SIGNIFICANT AMOUNTS TO WARRANT ANY CONCERNS ATTM. TEMPS
SHOULD STAY NEAR NORMAL WITH HIGHS GENERALLY IN THE MID TO UPPER 80S
AND LOWS IN THE UPPER 60S TO LOW 70S.

BAKER

&&

.AVIATION...
00Z UPDATE...
ALL CIGS ARE HIGH MVFR/VFR AND SHOULD BE ALL VFR BY 18Z. CONVECTION
OVER SOUTH GA MOVING NORTH AT 30 TO 35 MPH AND SHOULD REACH THE
MCN/CSG AREAS SHORTLY AFTER 18Z AND INTO THE ATL/AHN BETWEEN 20 AND
21Z. CONVECTION SHOULD DIMINISH AFTER 00Z ALTHOUGH MOISTURE WILL
POOL ACROSS NORTH GA TONIGHT AND THERE SHOULD BE SCATTERED SHOWERS
THROUGHOUT THE NIGHT. SHOWERS/TSTORMS WILL REDEVELOP THURSDAY ACROSS
NORTH AND CENTRAL GA. WINDS WILL REMAIN EAST/SOUTHEAST LESS THAN 10
KTS THIS AFTERNOON AND THURSDAY AFTERNOON...EXCEPT CALM TONIGHT.
CIGS WILL DROP TO IFR AGAIN TONIGHT...AND THEN INCREASE TO VFR BY
18Z THU.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          86  71  87  70 /  60  50  50  30
ATLANTA         85  72  85  71 /  60  50  60  30
BLAIRSVILLE     82  64  84  66 /  50  50  40  30
CARTERSVILLE    85  70  86  70 /  60  50  50  30
COLUMBUS        87  74  86  73 /  60  50  60  30
GAINESVILLE     85  71  85  70 /  50  50  50  30
MACON           88  73  86  72 /  60  50  60  30
ROME            87  71  88  72 /  50  50  50  30
PEACHTREE CITY  86  71  85  70 /  70  50  60  30
VIDALIA         88  73  87  72 /  60  50  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 29, 10:56 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 AM EDT WED AUG 29 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301500-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1056 AM EDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT.

.SYNOPSIS...
A TROPICAL AIRMASS WILL CONTINUE OVER THE AREA AS HURRICANE ISAAC
MOVES SLOWLY NORTHWESTWARD ACROSS LOUISIANA. A WEAK FRONT WILL
REMAIN NEAR NORTH GEORGIA AS WELL.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS...PERIODS
OF HEAVY RAIN AND OCCASIONAL LIGHTNING. THE MOST LIKELY TIME FOR
THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING.

.DISCUSSION...
A TROPICAL AIRMASS WILL PROVIDE ABUNDANT MOISTURE OVER THE FORECAST
AREA. CAPES OF 1500 OR LESS CAN BE EXPECTED. THE MOISTURE AND
INSTABILITY ALONG WITH THE INFLUENCE OF THE WEAK FRONT WILL
COMBINE TO PRODUCE NUMEROUS SHOWERS BUT ONLY ISOLATED THUNDERSTORMS.
VERTICAL WIND SHEAR IS EXPECTED TO BE FAIRLY WEAK AND
INSUFFICIENT TO PRODUCE ANY ORGANIZED OR ROTATING STORMS. NO
SEVERE THUNDERSTORMS ARE EXPECTED DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE TROPICAL AIRMASS WILL CONTINUE FOR MUCH OF THE THURSDAY
THROUGH TUESDAY TIME PERIOD AND ALLOW FOR SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 29, 2:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 PM EDT WED AUG 29 2012

GAZ015-016-291930-
237 PM EDT WED AUG 29 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE AND LUMPKIN
COUNTIES UNTIL 330 PM EDT...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SAUTEE TO NIMBLEWILL...MOVING SOUTHEAST AT
10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS AROUND...SMITHGALL
WOODS CONSERVATION AREA...UNICOI STATE PARK...ANNA RUBY
FALLS...HELEN...SAUTEE...CLEVELAND AND DAHLONEGA.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3477 8363 3465 8365 3454 8361 3450 8366
      3450 8384 3446 8389 3447 8393 3442 8398
      3447 8411 3454 8419 3460 8419 3466 8413
      3464 8404 3473 8397 3474 8391 3473 8384
      3476 8382 3480 8368
TIME...MOT...LOC 1836Z 315DEG 9KT 3472 8364 3464 8397
          3458 8417

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 5:08 PM EDTSpecial Weather StatementFFCHarris37 min
Aug 29, 7:09 PM EDTSpecial Weather StatementFFCEmanuel36 min
Aug 29, 7:48 PM EDTSpecial Weather StatementFFCJefferson27 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.